Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 27, 2012, 6:48 PM EDT for 4 counties in Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 6:48 PM EDT (22:48 UTC)
- Expired
- Jul 27, 2012, 7:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
648 WUUS51 KAKQ 272248 SVRAKQ VAC093-175-620-800-272330- /O.NEW.KAKQ.SV.W.0140.120727T2248Z-120727T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 648 PM EDT FRI JUL 27 2012 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA... EAST CENTRAL SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA... CITY OF FRANKLIN IN SOUTHEAST VIRGINIA... CENTRAL CITY OF SUFFOLK IN SOUTHEAST VIRGINIA... * UNTIL 730 PM EDT * AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARRSVILLE AROUND 700 PM EDT. HOLLAND AROUND 705 PM EDT. KINGS FORK AROUND 725 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CLEOPUS...ELWOOD...COLLOSSE...BOAZ...LUMMIS...NURNEY...KILBY AND SUFFOLK AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3687 7663 3659 7657 3658 7695 3668 7701 TIME...MOT...LOC 2248Z 258DEG 22KT 3667 7690 WIND...HAIL 60MPH 1.00IN $$ LBROWN
1 follow-up statement
225 WWUS51 KAKQ 272322 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 722 PM EDT FRI JUL 27 2012 VAC093-175-620-800-272331- /O.EXP.KAKQ.SV.W.0140.000000T0000Z-120727T2330Z/ SOUTHAMPTON VA-CITY OF FRANKLIN VA-CITY OF SUFFOLK VA- ISLE OF WIGHT VA- 722 PM EDT FRI JUL 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ISLE OF WIGHT... CENTRAL CITY OF SUFFOLK...CITY OF FRANKLIN AND EAST CENTRAL SOUTHAMPTON COUNTIES WILL EXPIRE AT 730 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3687 7663 3659 7657 3658 7695 3668 7701 TIME...MOT...LOC 2321Z 258DEG 22KT 3671 7665 $$ LBROWN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:29 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 27, 3:29 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EDT FRI JUL 27 2012
.SYNOPSIS...
A COLD FRONT WILL ADVANCE TOWARD THE REGION THROUGH THIS
EVENING...THEN SLOWLY CROSSES THE REGION TONIGHT INTO SATURDAY
MORNING. THE FRONT THEN STALLS OVER THE CAROLINAS THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 531 IS IN EFFECT UNTIL 10 PM THIS
EVENING...
LATEST MSAS ANALYSIS SHOWS A LEE TROUGH BISECTING OUR FA FROM NE
TO SW THIS AFTERNOON AND A WEAK COLD FRONT CROSSING THE SPINE OF
THE APPALACHIANS FROM WEST TO EAST. THUNDERSTORMS HAVE BEGUN TO
INITIATE ALONG THESE BOUNDARIES THIS AFTERNOON IN AN AREA OF
FAVORABLE SFC CONVERGENCE AND STRONG INSTABILITY. SPC HAS ALREADY
PUT MUCH OF CENTRAL VA IN A SVR TSTM WATCH UNTIL 10 PM FOR THE
POSSIBILITY OF LOCALIZED DAMAGING WIND GUSTS IN ANY STORM CLUSTERS
THAT ORGANIZE. WEAK SHEAR PROFILES ACROSS THE LOCAL AREA WILL BE
THE LIMITING FACTOR FOR GETTING MORE WIDESPREAD CONVECTION TO
DEVELOP. THEREFORE...HAVE CAPPED POPS AROUND ~40% THROUGH THIS
EVENING. A FURTHER EXTENSION OF THE WATCH TO THE EAST MAY BE
NECESSARY LATER THIS AFTERNOON DEPENDING ON HOW STORMS ORGANIZE
OVER THE NEXT FEW HOURS. OTW...HEAT HEADLINES WILL REMAIN IN PLACE
UNTIL 7PM WITH TEMPS WELL INTO THE 90S AND DEW PTS AOA 70 MOST
LOCATIONS.
THE SFC COLD FRONT STALLS AS IT REACHES CENTRAL VA TONIGHT...NOT
REACHING SERN CSTL SECTIONS UNTIL 12Z SAT. THUS HAVE CONTINUED CHC
POPS MOST AREAS THROUGH THE OVERNIGHT PERIOD. STORMS SHOULD COME
TO AN END ACROSS WESTERN AREAS LATE. WARM AND HUMID TONIGHT WITH
LOWS MOSTLY IN THE 70S.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
COLD FRONT STALLS OVER THE CAROLINAS SATURDAY WITH ANOTHER S/W
MOVING INTO THE AREA DURING THE AFTERNOON. ENUF MOISTURE AND
SUPPORT TO KEEP CHC POPS IN THE AFTERNOON/EVENING...SO WILL KEEP
THE CHANCE POPS MOST AREAS. TEMPERATURES A BIT COOLER...BUT STILL
ABOVE NORMAL WITH HIGHS IN THE L-M90S AND LOWS SATURDAY NIGHT IN
THE 70S (EXCEPT UPR 60S FAR NORTHWEST COUNTIES). CLOUDS/PRECIP
SHOULD HELP TO KEEP HEAT INDEX VALUES BELOW 105 MOST AREAS THUS DO
NO ANTICIPATE HEAT HEADLINES FOR SATURDAY.
LINGERING TROF OVER THE AREA SUNDAY KEEPS SLIGHT CHC POPS ALTHOUGH
IT APPEARS BEST CHANCES MAY BE OVER EASTERN AREAS. MAX TEMPS WILL
COME DOWN A LITTLE MORE INTO THE LOW 90S. LOWS MID 60S NW TO THE
MID 70S SE.
YET ANOTHER SHORTWAVE SLIDES DOWN FROM THE NW AND INTO THE MID-
ATLANTIC REGION ON MONDAY FOR THE POSSIBILITY OF MORE SHOWERS AND
TSTMS. WILL CONTINUE TO CARRY CHANCE POPS (30%). MAX TEMPS WILL BE
SEASONABLY WARM IN THE UPR 80S TO LOW 90S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PERSISTENT TROUGH ACROSS THE EASTERN CONUS WILL RESULT IN A PERIOD OF
UNSETTLED WEATHER THROUGH THE EXTENDED PERIOD. A BLOCKING HIGH WILL
EXIST OVER THE NORTH ATLANTIC WHICH WILL HELP ANCHOR THE TROUGH
THROUGH LATE NEXT WEEK. EARLY IN THE PERIOD...THE STALLED FRONT OVER
THE CAROLINAS IS PROGGED TO LIFT NORTH AS A WARM FRONT THROUGH THE
REGION TUESDAY INTO WEDNESDAY. IN ADDITION TO SFC BOUNDARY...VORT
MAX ROUNDING BASE OF TROUGH WILL INTERACT WITH LEE SIDE TROUGH AND
ABUNDANT MOISTURE FOR SCATTERED AFTERNOON/EVENING THUNDERSTORMS.
HAVE OPTED TO INCREASE POPS FOR THAT TIME PERIOD.
THEREAFTER...MODELS HANDLING UPPER LEVEL NWLY FLOW WELL...BUT TIMING
AND SPATIAL DIFFERENCES EXIST WITH EACH DISTURBANCE MOVING THROUGH
THE BASE OF THE TROUGH. REGARDLESS OF THESE DIFFERENCES...ABUNDANT
MOISTURE...PRECIP WATERS PROGGED TO BE AROUND AN INCH AND THREE
QUARTERS TO 2 INCHES (HIGHER NEARER THE COAST) WILL PROVIDE FOR
SLIGHT CHANCE/CHANCE POPS THROUGH THE END OF THE WEEK. OTHER THAN
TUESDAY INTO WEDNESDAY...NO ONE DAY HAS A BETTER CHANCE THAN THE
NEXT ATTM.
TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD WITH ONLY A
FEW DEGS FLUCTUATION EACH DAY...DEPENDING ON CLOUD COVER AND
SHOWERS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SFC BOUNDARY CURRENTLY LOCATED ACROSS WESTERN VIRGINIA AND SLOWLY
MOVING TO THE EAST. LOW LEVEL CLOUDINESS AND THUNDERSTORM ACTIVITY
WILL MOVE EAST AND INCREASE IN COVERAGE THROUGH THE AFTERNOON
HOURS WITH CONVECTION INITIATING MID TO LATE AFTERNOON ACROSS
AREAS WEST OF INTERSTATE 95 BEFORE SPREADING EAST OF 95 BY LATE
AFTERNOON/EARLY EVENING. HAVE OPTED TO LEAVE TSRA OUT OF TAFS DUE TO
TIMING AND SPATIAL CONCERNS. WILL MONITOR FUTURE TRENDS AND
UPDATE TAFS AS NEEDED. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH
MUCH OF THE AFTERNOON WITH CLOUDS 4 TO 6K FT AGL AND SWLY WINDS
AROUND 10 KTS. EXPECT A FEW GUSTS THIS AFTERNOON DUE TO STRONG
DAYTIME HEATING AND MIXING. THE EXCEPTION WILL BE MVFR
CIGS/VIS...TO LOCALIZED IFR CIGS/VIS UNDER STRONG
THUNDERSTORMS...LATE AFTERNOON INTO THE EVENING HOURS. THE MAIN
IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND
STRONG GUSTY WINDS. EXPECT FRONT AND THUNDERSTORM ACTIVITY TO END
BY 28/06Z WITH WINDS BACKING TO MORE WLY GENERALLY LESS THAN 10
KTS.
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF NEXT
WEEK AS A TROUGH ANCHORS ACROSS THE EASTERN CONUS WITH SLIGHT
CHANCE/CHANCE POPS MUCH OF THE WEEK.
&&
.MARINE...
LIGHT SWLY TO WLY WINDS GENERALLY 5 TO 10 KTS OVER THE WATERS THIS
AFTERNOON. SEAS GENERALLY 1 FT IN THE BAY WITH 2 TO 3 FT SEAS IN THE
COASTAL WATERS. COLD FRONT TO DROP ACROSS THE WATERS OVERNIGHT WHICH
COULD LEAD TO A SWLY SURGE IN ADVANCE OF THE FRONT WITH WINDS
PICKING UP INTO THE 10 TO 15 KT RANGE. HOWEVER...SCA CONDITIONS NOT
EXPECTED AS LACK OF SUFFICIENT CAA WILL KEEP CONDITIONS BELOW
CRITERIA. FRONT WILL SLOWLY PUSH THROUGH EASTERN VA SATURDAY BACKING
WINDS TO MORE WLY 10 TO 15 KTS ACROSS THE WATERS...THEN FINALLY
PUSHING SOUTH OF THE REGION SUNDAY MORNING.
THEREAFTER...THE COLD FRONT WILL STALL OVER THE CAROLINAS BEFORE
LIFTING NORTH EARLY NEXT WEEK AS A WARM FRONT.
&&
.CLIMATE...
TODAYS RECORD HIGHS:
FRI 7/27
RECORD HIGH
---------------
RIC 101 (1940)
ORF 104 (1940)
SBY 102 (1940)
ECG 100 (1940)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ021>025.
NC...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
NCZ013>017-030>032.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ012-102.
VA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
VAZ095>098.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ048-049-
060>094-099-100.
MARINE...NONE.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/MPR
LONG TERM...SAM
AVIATION...SAM
MARINE...SAM
CLIMATE...AKQHazardous weather outlook, Jul 27, 6:24 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 624 PM EDT FRI JUL 27 2012 NCZ012>017-030>032-102-VAZ048-049-060>098-100-282230- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 624 PM EDT FRI JUL 27 2012 ...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ099-282230- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK- 624 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-650-652-654-282230- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 624 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE WATERS THIS EVENING. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632>638-656-658-282230- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 624 PM EDT FRI JUL 27 2012 ...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE WATERS THIS EVENING. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 5:55 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT FRI JUL 27 2012
VAZ089-093-272230-
ISLE OF WIGHT VA-SURRY VA-
555 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM MOVING OVER SURRY AND ISLE OF WIGHT
COUNTIES...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SURRY...OR ABOUT 7 MILES
NORTHWEST OF SMITHFIELD...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR RUSHMERE AT 600 PM EDT...LAWSON AT 605 PM
EDT...MOGARTS BEACH AT 610 PM EDT.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3697 7686 3699 7686 3696 7691 3714 7690
3717 7678 3715 7672 3718 7670 3718 7666
3705 7666 3704 7659 3699 7653
ZIMMERMANSpecial weather statement, Jul 27, 6:02 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
602 PM EDT FRI JUL 27 2012
VAZ048-049-060>064-067>071-080-272300-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE
VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-
602 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS MOVING THROUGH THE EASTERN PIEDMONT...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FORK UNION TO RICE...OR FROM FORK UNION TO
FARMVILLE...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
STAGE JUNCTION AROUND 610 PM EDT...
CALEDONIA AROUND 615 PM EDT...
TRENHOLM AROUND 620 PM EDT...
OTHMA AROUND 625 PM EDT...
GUM SPRING AROUND 630 PM EDT...
EARLS AROUND 635 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3745 7840 3761 7827 3768 7824 3773 7837
3787 7835 3791 7747 3724 7755 3717 7843
JMSpecial weather statement, Jul 27, 6:17 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
617 PM EDT FRI JUL 27 2012
VAZ099-100-272315-
ACCOMACK VA-NORTHAMPTON VA-
617 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS MOVING THROUGH THE VIRGINIA EASTERN SHORE...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NASSAWADOX TO 17 MILES SOUTHWEST OF CAPE
CHARLES...OR FROM EXMORE TO 5 MILES NORTHEAST OF HAMPTON...MOVING
EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
WILLIS WHARF AROUND 625 PM EDT...
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3747 7566 3744 7565 3728 7578 3719 7579
3711 7590 3712 7594 3709 7594 3710 7599
3713 7598 3720 7602 3731 7603 3737 7599
3761 7593 3758 7570 3754 7567 3756 7566
3755 7560
LBROWNSpecial weather statement, Jul 27, 6:26 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT FRI JUL 27 2012
NCZ012>014-VAZ087>089-092-093-096-272330-
GATES NC-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON
NC-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
626 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL VIRGINIA AND NORTH
CENTRAL NORTH CAROLINA...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREEN PLAIN...OR ABOUT 7 MILES EAST OF
EMPORIA...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR ADAMS GROVE AT 630 PM EDT...MASON AT 635 PM EDT...DREWRYVILLE AT
640 PM EDT...JOYNER AT 650 PM EDT...WORRELL AT 655 PM EDT...SEBRELL
AT 710 PM EDT.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3716 7690 3667 7653 3631 7719 3633 7740
3661 7772
MINNICKLocal storm report, Jul 27, 6:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST TOANO 37.38N 76.80W
07/27/2012 M70 MPH JAMES CITY VA TRAINED SPOTTER
0530 PM TSTM WND DMG 3 E TEMPLETON 37.08N 77.28W
07/27/2012 PRINCE GEORGE VA 911 CALL CENTER
TREE DOWN ACROSS HAIR RD
0531 PM TSTM WND DMG 2 E HITCHCOCK 37.14N 77.20W
07/27/2012 PRINCE GEORGE VA 911 CALL CENTER
THREE TREES DOWN NEAR HINES RD
&&
EVENT NUMBER AKQ1200598 AKQ1200599 AKQ1200600
DAPSpecial weather statement, Jul 27, 6:45 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 PM EDT FRI JUL 27 2012
VAZ073-084-089>091-093>095-272345-
GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN
VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SURRY VA-YORK VA-
645 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM MOVING OVER THE PENINSULA...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM ACHILLES TO SMITHFIELD...OR FROM GLOUCESTER
POINT TO SMITHFIELD...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR MARYUS AROUND 650 PM EDT...
SEAFORD AROUND 655 PM EDT...
TABB AROUND 700 PM EDT...
BEACONSDALE AROUND 710 PM EDT...
HILTON VILLAGE AROUND 715 PM EDT...
NORTHAMPTON AROUND 720 PM EDT...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3695 7629 3695 7634 3700 7633 3696 7643
3708 7654 3707 7657 3695 7648 3696 7680
3714 7666 3705 7666 3704 7659 3718 7663
3726 7652 3734 7650 3734 7639 3726 7639
3723 7649 3723 7639 3717 7638 3712 7627
ZIMMERMANThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:31 PM EDT | Heat Advisory | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more | 21 hr |
| Jul 27, 2:05 AM EDT | Excessive Heat Warning | AKQ | City of Chesapeake, City of Virginia Beach | 16 hr |
| Jul 27, 3:29 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 61 min |
| Jul 27, 3:59 PM EDT | Special Weather Statement | AKQ | Charles City, King and Queen, New Kent | 46 min |
| Jul 27, 4:07 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Henrico, Nottoway, City of Colonial Heights, City of Hopewell and 1 more | 53 min |
| Jul 27, 4:31 PM EDT | Special Marine Warning | AKQ | 119 min | |
| Jul 27, 4:35 PM EDT | Special Weather Statement | AKQ | Brunswick, Mecklenburg | 40 min |
| Jul 27, 4:39 PM EDT | Special Weather Statement | AKQ | Lunenburg, Nottoway | 36 min |
| Jul 27, 4:43 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, Mathews, Middlesex and 2 more | 47 min |
| Jul 27, 5:03 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Nottoway, Prince George, City of Hopewell, City of Petersburg | 42 min |
| Jul 27, 5:12 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Dinwiddie, Prince George, Surry, Sussex, City of Petersburg | 33 min |
| Jul 27, 5:20 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 40 min |
| Jul 27, 5:23 PM EDT | Special Weather Statement | AKQ | Greensville, Sussex, City of Emporia | 37 min |
| Jul 27, 5:35 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex | 40 min |
| Jul 27, 5:48 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, York, City of Hampton, City of Newport News, City of Poquoson | 27 min |
| Jul 27, 5:49 PM EDT | Special Marine Warning | AKQ | 101 min | |
| Jul 27, 5:55 PM EDT | Special Weather Statement | AKQ | Surry | 35 min |
| Jul 27, 6:02 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Cumberland, Fluvanna, Goochland, Hanover and 1 more | 58 min |
| Jul 27, 6:04 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Hampton and 2 more | 41 min |
| Jul 27, 6:17 PM EDT | Special Weather Statement | AKQ | Northampton | 58 min |
| Jul 27, 6:26 PM EDT | Special Weather Statement | AKQ | Greensville, Isle of Wight, Southampton, Surry, City of Emporia, City of Franklin and 1 more | 64 min |
| Jul 27, 6:45 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 60 min |
| Jul 27, 7:05 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 55 min |
| Jul 27, 7:16 PM EDT | Special Marine Warning | AKQ | 119 min | |
| Jul 27, 7:39 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.